Alert archive / California / High Wind Warnings in 2011
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Mar 19, 2011, 6:45 AM PDT. It took effect at Mar 19, 2011, 9:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 6:45 AM PDT (13:45 UTC)
- In effect from
- Mar 19, 2011, 9:00 PM PDT
- Expired
- Mar 20, 2011, 4:07 AM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS76 KSTO 191345 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 645 AM PDT SAT MAR 19 2011 ...VERY STRONG WINDS LATE TONIGHT INTO SUNDAY... .ANOTHER DEEP LOW PRESSURE SYSTEM WILL MOVE TO JUST OFF THE COAST OF SAN FRANCISCO TONIGHT BEFORE MOVING NORTHWARD INTO SOUTHERN OREGON ON SUNDAY. THIS STRONG STORM SYSTEM WILL BRING WIDESPREAD RAIN...MOUNTAIN SNOW...AND POTENTIALLY DAMAGING WINDS TO PORTIONS OF NORTHERN CALIFORNIA. STRONG AND GUSTY SOUTHEAST WINDS WILL INCREASE BY THIS EVENING...PEAKING LATE TONIGHT AND EARLY SUNDAY MORNING. SATURATED SOILS COMBINED WITH ADDITIONAL RAINFALL AND STRONG WINDS WILL LIKELY CAUSE POWER OUTAGES AND TREES TO TOPPLE OVER. CAZ016>019-067-200000- /O.CAN.KSTO.HW.A.0001.110320T1800Z-110321T0600Z/ /O.NEW.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO... GRASS VALLEY 645 AM PDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. THE HIGH WIND WATCH HAS BEEN CANCELLED. * WINDS: SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THIS EVENING...INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH OR HIGHER AFTER MIDNIGHT. * TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS AFTER MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: CHICO...YUBA CITY...SACRAMENTO...VACAVILLE... FAIRFIELD...STOCKTON...MODESTO...GRASS VALLEY...PLACERVILLE * IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES... HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ064-200000- /O.NEW.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEPORT 645 AM PDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING FOR SOUTHERN LAKE COUNTY BELOW 3000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. * WINDS: EAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH OR HIGHER AFTER MIDNIGHT. * TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS AFTER MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: LAKEPORT * IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES... HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ015-066-200000- /O.NEW.KSTO.WI.Y.0014.110320T1200Z-110320T2100Z/ NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...PARADISE 645 AM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY AND NORTHERN SIERRA NEVADA FOOTHILLS...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. * WINDS: SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH LATE TONIGHT. * TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO EARLY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: REDDING...RED BLUFF...PARADISE * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ CAZ013-063-200000- /O.NEW.KSTO.WI.Y.0014.110320T1200Z-110320T2100Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 645 AM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE AND THE MOUNTAINS OF NORTHERN SHASTA COUNTY BELOW 3000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. * WINDS: SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH OR HIGHER LATE TONIGHT. * TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO EARLY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: SHASTA LAKE. * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$
2 follow-up statements
436 WWUS76 KSTO 192100 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PDT SAT MAR 19 2011 ...VERY STRONG WINDS TONIGHT INTO SUNDAY MORNING... .ANOTHER DEEP LOW PRESSURE SYSTEM WILL MOVE TO JUST OFF THE COAST OF SAN FRANCISCO TONIGHT BEFORE MOVING NORTHWARD INTO SOUTHERN OREGON SUNDAY. THIS STRONG STORM SYSTEM WILL BRING WIDESPREAD RAIN...MOUNTAIN SNOW...AND POTENTIALLY DAMAGING WINDS TO PORTIONS OF INTERIOR NORTHERN CALIFORNIA. STRONG AND GUSTY SOUTHEAST WINDS WILL INCREASE THIS EVENING...PEAKING LATE TONIGHT AND EARLY SUNDAY MORNING. SATURATED SOILS COMBINED WITH ADDITIONAL RAINFALL AND STRONG WINDS WILL LIKELY CAUSE POWER OUTAGES AND TREES TO TOPPLE OVER. CAZ064-201300- /O.CAN.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/ /O.EXB.KSTO.WI.Y.0014.110320T0300Z-110320T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEPORT 200 PM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SUNDAY BELOW 3000 FEET... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY BELOW 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH LATE TONIGHT. * TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO SUNDAY MORNING. * LOCATIONS INCLUDE: LAKEPORT * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ CAZ016>019-067-201300- /O.EXT.KSTO.HW.W.0001.110320T0400Z-110320T1600Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO... GRASS VALLEY 200 PM PDT SAT MAR 19 2011 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SUNDAY... * WINDS: SOUTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS EVENING...INCREASING TO 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH LATE TONIGHT INTO SUNDAY MORNING. * TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS AFTER MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO...GRASS VALLEY * IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES... HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ015-066-201300- /O.EXT.KSTO.WI.Y.0014.110319T2300Z-110320T1800Z/ NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...PARADISE 200 PM PDT SAT MAR 19 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * WINDS: SOUTHERLY WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH TONIGHT INTO SUNDAY MORNING. * TIMING: GUSTY WINDS TONIGHT AND INTO SUNDAY MORNING. WIND DECREASING SUNDAY AFTERNOON. * LOCATIONS INCLUDE: REDDING...PARADISE * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ CAZ013-063-201300- /O.EXT.KSTO.WI.Y.0014.110320T0600Z-110320T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 200 PM PDT SAT MAR 19 2011 ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY BELOW 3000 FEET... * WINDS: SOUTHEAST WINDS INCREASING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH OR HIGHER LATE TONIGHT INTO SUNDAY MORNING. * TIMING: WINDS INCREASE LATE TONIGHT INTO SUNDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS. SHASTA LAKE. * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$
393 WWUS76 KSTO 201107 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 407 AM PDT SUN MAR 20 2011 CAZ016>019-067-201800- /O.CAN.KSTO.HW.W.0001.000000T0000Z-110320T1600Z/ /O.EXA.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO... GRASS VALLEY 407 AM PDT SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY... CARQUINEZ STRAIT AND DELTA...AND NORTHERN SAN JOAQUIN VALLEY... WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH... GRADUALLY DECREASING THROUGH THE MORNING. * TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN GRADUALLY DECREASING. * LOCATIONS INCLUDE: CHICO...YUBA CITY...SACRAMENTO...STOCKTON... MODESTO...GRASS VALLEY * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ CAZ015-066-201800- /O.CON.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/ NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...PARADISE 407 AM PDT SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR THE NORTHERN SACRAMENTO VALLEY AND NORTHERN SIERRA FOOTHILLS. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH... GRADUALLY DECREASING THROUGH THE MORNING. * TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN GRADUALLY DECREASING. * LOCATIONS INCLUDE: REDDING...RED BLUFF...PARADISE * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ CAZ013-063-064-201800- /O.CON.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 407 AM PDT SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING BELOW 3000 FEET... A WIND ADVISORY BELOW 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR THE NORTHERN MOUNTAINS OF SHASTA COUNTY...THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND SOUTHERN LAKE COUNTY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH... GRADUALLY DECREASING THROUGH THE MORNING. * TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN GRADUALLY DECREASING. * LOCATIONS INCLUDE: LAKEPORT...ALDER SPRINGS * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Mar 19, 4:30 AM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 19, 4:30 AM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 430 AM PDT SAT MAR 19 2011 .DISCUSSION... WINDY...WET...COLD...STORMY WEEKEND AHEAD! SHOWERS CONTINUE TO STREAM ACROSS CENTRAL AND NORTHERN CALIFORNIA THIS MORNING. RADAR SHOWS SCATTERED TO NUMEROUS SHOWERS STREAMING INTO THE SF BAY AREA...OVER SACRAMENTO METRO...INTO THE WESTERN SIERRA SLOPES AND FOOTHILLS. SHOWER ACTIVITY IS EXPECTED TO LESSEN BY THIS AFTERNOON AS THE VORT MAX OVER INTERIOR NORCAL MOVES EASTWARD. THIS WILL LIKELY ALLOW SNOW LEVELS TO RISE ABOVE THE FOOTHILLS BETWEEN 3000-4000 FEET. AS SKIES SCATTER A BIT THIS AFTERNOON...THERE COULD BE A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT TODAY DUE TO STEEP LAPSE RATES WITH COLD AIR ALOFT. THE MAIN LOW PRESSURE SYSTEM IS CURRENTLY CENTERED NEAR 45N 133W. GFS MODEL GUIDANCE SHOWS THE NEXT VORT MAX SWINGING INTO OUR AREA NEAR 5 PM TONIGHT...WHILE GFS, NAM, AND ECMWF GUIDANCE ALL AGREE THAT A MUCH STRONGER EMBEDDED SHORTWAVE WILL MOVE INLAND AFTER 5 AM SUNDAY. LATEST SATELLITE PRECIPITATION ESTIMATE DISCUSSION INDICATES THAT SCATTERED SHOWERS WILL CONTINUE ALONG THE SIERRA TODAY THEN BECOME MORE WIDESPREAD TONIGHT THROUGH SUNDAY. EVEN THOUGH THERE COULD BE A LULL IN ACTIVITY THIS AFTERNOON...HAVE EXTENDED THE WINTER STORM WARNING ALONG THE WESTERN SIERRA SLOPES THROUGH 5 AM MONDAY. AN ADDITIONAL 2-3 FEET OF SNOW...LOCALLY HIGHER AMOUNTS NEAR RIDGETOPS...IS EXPECTED BETWEEN NOW AND EARLY MONDAY. SNOW LEVELS WILL LOWER BACK INTO THE FOOTHILLS LATER TONIGHT INTO SUNDAY. THUS...SNOW ADVISORIES WILL LIKELY NEED TO BE ISSUED FOR COASTAL AND NORTHERN MOUNTAINS ALONG WITH THE SIERRA FOOTHILLS FOR SUNDAY. OTHER PRIMARY CONCERN FOR OUR REGION ARE HIGH WINDS ON SUNDAY. 925 MB WINDS MAX OUT AROUND 55-60 KT OVER THE REGION STARTING NEAR 11 PM TONIGHT AND CONTINUING THROUGH SUNDAY MORNING. WINDY CONDITIONS IN THE VALLEY AND FOOTHILLS COUPLED WITH ADDITIONAL MODERATE TO HEAVY RAIN WILL CAUSE DANGEROUS CONDITIONS ESPECIALLY SINCE SOILS ARE ALREADY SATURATED. SEE NPW - HIGH WIND WATCH FOR MORE DETAILS. HAVE ALSO ISSUED A FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON WITH ADDITIONAL RAINFALL OF 1-1.5 INCHES IN THE VALLEY. JBB .PREVIOUS DISCUSSION... STRONG CYCLOGENESIS IS FORECAST OFF THE CENTRAL CA COAST ON SUN. WHERE THE LOW "BOMBS OUT" WILL BE A FACTOR IN DETERMINING WHICH PART OF THE FORECAST AREA GETS A GOOD WIND STORM. THE 19/00Z NAM12 RUN FORECASTS A BAND OF SLY/SELY 60 KT WINDS AT 925 MBS FROM THE NRN SAN JOAQUIN VLY INTO THE SRN SAC VLY EARLY SUN MORNING...WITH 50+ SLY WINDS EXTENDING NWD TOWARDS THE CHICO AREA BY MID SUN MORNING. IF 75-80% OF THIS WIND GETS MIXED DOWN TO THE SURFACE WE COULD BE HITTING HIGH WIND CRITERIA AT SOME LOCATIONS. DURING THE STRONGEST WINDS...IT LOOKS LIKE THE LAPSE RATES WILL BE QUITE MARGINAL...BUT PRECIP DRAG MAY ACCOUNT FOR THE LACK OF INSTABILITY. MODERATE TO HEAVY PRECIP IS EXPECTED TO DEVELOP OVER INTERIOR NORCAL...ESPECIALLY OVER THE W SIDE OF THE VALLEY WHERE SELY FLOW WILL INCREASE OROGRAPHICS ON THE E SIDE OF THE COASTAL RANGE. THIS IS A CASE WHERE THE SLY FLOW WILL MORE OR LESS PARALLEL THE SIERNEV AND WHERE LOW LEVEL SELY FLOW WILL ENHANCE PRECIP ON THE E SIDE OF THE COASTAL RANGE. THE HIGH WIND POTENTIAL AND DEEPENING UPPER TROF WILL MAKE FOR ANOTHER BLUSTERY/UNSETTLED DAY. JHM .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...ACTIVE WEATHER PATTERN FORECAST TO CONTINUE FOR INT NORCAL THROUGH THE EXTENDED PERIOD AS STRONG BLOCKING HIGH REMAINS CENTERED OVER CENTRAL CANADA WITH A DEEP UPSTREAM TROUGH JUST OFFSHORE THE WEST COAST OF NOAM. MEDIUM RANGE MODELS PRESENTLY INDICATE MORE CONSISTENCY THAN 24 HOURS AGO LENDING TO BETTER CONFIDENCE IN THE FORECAST. APPEARS A MODERATE SYSTEM WILL AFFECT THE REGION WEDNESDAY FOLLOWED BY A STRONGER SYSTEM THURSDAY INTO FRIDAY WITH LOWERING SNOW LEVELS...AND THEN POSSIBLY ANOTHER SYSTEM AFFECTING THE REGION SATURDAY. && .AVIATION... GENL VFR CONDS IN THE VLY THIS MORNING WITH MVFR CIGS AND VSBYS VCNTY SCTD SHWRS...XCP N END SAC VLY WHERE WDSPRD MVFR WITH LCL IFR CONDS WILL CONT. WDSPRD IFR CONDS WITH SN LVLS 025-030 CONT NRN SIERNEV. SHWRS BECMG MR NUMS AFT 18Z WITH MVFR CIGS AND VSBYS IN THE CNTL VLY. INCRSG STG SELY SFC WINDS DVLP THRU MUCH OF THE VLY TNGT WITH 25-35 KTS GUSTS 40-50 KTS PSBL AFT 06Z SUN AS 990 MB SFC LOW MOVES UP THE NW COAST OF CA. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM PDT MONDAY ABOVE 3000 FEET FOR WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 5 AM PDT MONDAY ABOVE 3000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON BELOW 2000 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE... MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY... NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WINTER WEATHER ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING ABOVE 1500 FEET FOR THE MOTHERLODE. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...MOTHERLODE...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Mar 18, 7:00 AM PDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI MAR 18 2011 CAZ013>019-063-064-066>069-191400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY WEATHER SYSTEM IMPACTING INTERIOR NORTHERN CALIFORNIA TODAY WITH MODERATE TO HEAVY PRECIPITATION, ESPECIALLY OVER THE WEST SLOPE OF THE SIERRA NEVADA. SNOW LEVELS WILL LOWER TO 2500 FEET BY SATURDAY MORNING. ADDITIONAL RAIN OVER FAIRLY SATURATED SOIL WILL GENERATE THE GREATEST CONCERN WITH LOCALIZED FLOODING AND MUD/DEBRIS FLOWS. EXPECT SOME THUNDERSTORMS TODAY AND THIS EVENING. WINDS WILL BE STRONGEST OVER THE NORTHERN SACRAMENTO VALLEY AND ADJACENT FOOTHILLS THIS MORNING AHEAD OF THE COLD FRONT. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE A BIT STRONGER WITH SOME SMALL HAIL SATURDAY AFTERNOON. THEN ANOTHER STORM TO IMPACT THE REGION AGAIN ON SUNDAY. ADDITIONAL RAIN OVER SATURATED SOIL WILL GENERATE THE GREATEST CONCERN WITH LOCALIZED FLOODING AND MUD/DEBRIS FLOWS. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:46 PM PDT | Special Weather Statement | STO | Shasta | 89 min |
| Mar 18, 6:51 PM PDT | Special Weather Statement | STO | Shasta | 84 min |
| Mar 19, 3:45 AM PDT | Flood Watch | STO | 23 hr | |
| Mar 19, 6:28 AM PDT | Winter Weather Advisory | STO | 32 hr | |
| Mar 19, 6:45 AM PDT | Wind Advisory | STO | 33 hr |
Nearby
High Wind Warnings in California, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.